Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 284, NWS Atlanta, GA

July 14, 201512 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 14, 2015, 8:44 PM EDT for 12 counties in Georgia. It was in force for 46 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 8:44 PM EDT (00:44 UTC)
Expired
Jul 14, 2015, 9:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bartow County, GA, Carroll County, GA, Cherokee County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:45 PM EDTTSTM WND DMGGreyfield North, GAEMERGENCY MANAGER REPORTED 20 TREES EITHER DOWNED OR SNAPPED JUST SOUTHWEST OF KENNESAW. DAMAGE TO ONE HOME WAS ALSO REPORTED ON STILESBORO ROAD.
Jul 14, 8:46 PM EDTTSTM WND DMGDallas, GAEMERGENCY MANAGER REPORTED 1 LARGE TREE DOWN ON MERCHANTS DRIVE NEAR DALLAS THAT IS BLOCKING THE ROAD. NUMEROUS POWERLINES HAVE ALSO BEEN DOWNED.
Jul 14, 8:48 PM EDTTSTM WND DMG1 Ne West Hampton, GA*** 1 INJ *** MULTIPLE TREES DOWN AROUND THE GORDON COMBS ROAD AND FALLWOOD DRIVE AREA... INCLUDING ONE TREE DOWN ON A HOUSE OFF FALLWOOD COURT. ADDITIONAL TREES REPORTED DOWN ON HOMES/RV BETWEEN KENNESAW AND MARIETTA. TIME ESTIMATED FROM RADAR.
Jul 14, 8:48 PM EDTTSTM WND DMGGreyfield North, GAUPDATED REPORT - APPROXIMATELY 60 TREES WERE EITHER DOWNED OR SNAPPED JUST SOUTHWEST OF KENNESAW AT RESIDENCE OFF STILESBORO ROAD. ESTIMATED WINDS 75-85 MPH VERY LOCALIZED. NO INJURIES.
Jul 14, 8:50 PM EDTTSTM WND DMG1 Nnw Ridgewood Park, GAMUTLIPLE MEDIA/PUBLIC REPORTS OF LARGE TREES DOWN ON A COUPLE HOMES BETWEEN BURNT HICKORY AND CAISSON ROAD WEST OF MARIETTA. NO INJURIES.
Jul 14, 8:50 PM EDTTSTM WND DMGRocky Creek, GATREE ON A HOUSE OFF WILEY BRIDGE ROAD.
Jul 14, 9:15 PM EDTTSTM WND DMGRoswell, GASEVERAL TREES DOWN IN ROSWELL. TREE ON A HOUSE ON HIGHLAND COLONY DRIVE
Jul 14, 9:18 PM EDTTSTM WND DMG1 Sw East Conway Hill, GATREES AND POWERLINES DOWN ON WEST CONWAY DRIVE NORTHWEST
Jul 14, 9:20 PM EDTTSTM WND DMGMorningside, GATREE DOWN ON CAR WITH PERSON TRAPPED...MONTGOMERY FERRY AND MONROE DR.
Jul 14, 9:24 PM EDTTSTM WND DMG1 Ssw Piedmont Park, GAA TREE WAS BLOWN ONTO A HOUSE ON ARGONNE AVENUE.
Jul 14, 9:25 PM EDTTSTM WND DMGComfort Hill, GAAROUND 20 INSTANCES OF TREES AND POWER LINES DOWN THROUGHOUT DEKALB COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 4:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS52 KFFC 150044
SVRFFC
GAC015-045-057-067-089-097-117-121-135-143-223-233-150130-
/O.NEW.KFFC.SV.W.0284.150715T0044Z-150715T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA...
  WESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHEASTERN HARALSON COUNTY IN NORTHWESTERN GEORGIA...
  BARTOW COUNTY IN NORTHWESTERN GEORGIA...
  NORTHEASTERN CARROLL COUNTY IN NORTHWESTERN GEORGIA...
  PAULDING COUNTY IN NORTHWESTERN GEORGIA...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
  EASTERN POLK COUNTY IN NORTHWESTERN GEORGIA...
  FULTON COUNTY IN NORTH CENTRAL GEORGIA...
  COBB COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 930 PM EDT

* AT 843 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 
  NEAR WALESKA TO WOODSTOCK TO SOUTHWEST OF KENNESAW TO NEAR DALLAS 
  TO ARAGON...MOVING SOUTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATLANTA...MARIETTA...DOUGLASVILLE...LAWRENCEVILLE...CANTON...
  CARTERSVILLE...DECATUR...DALLAS...BUCHANAN...SANDY SPRINGS...
  ROSWELL...JOHNS CREEK...ALPHARETTA...SMYRNA...DUNWOODY...EAST
  POINT...MILTON...KENNESAW...DULUTH AND WOODSTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3408 8515 3410 8505 3421 8505 3421 8502
      3426 8501 3441 8463 3402 8400 3377 8400
      3372 8406 3362 8411 3364 8416 3365 8446
      3356 8446 3372 8508 3380 8517 3410 8518
TIME...MOT...LOC 0043Z 311DEG 47KT 3430 8449 3411 8450 3396 8470 3392
8489 3405 8503

HAIL...1.00IN
WIND...70MPH
 
$$
1 follow-up statement
552 
WWUS52 KFFC 150106
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT TUE JUL 14 2015

GAC143-233-150115-
/O.CAN.KFFC.SV.W.0284.000000T0000Z-150715T0130Z/
HARALSON GA-POLK GA-
906 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARALSON AND
EASTERN POLK COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3388 8504 3395 8505 3396 8498 3408 8492
      3408 8505 3421 8505 3421 8502 3426 8501
      3426 8439 3402 8400 3377 8400 3372 8406
      3362 8411 3364 8416 3365 8446 3356 8446
      3371 8506
TIME...MOT...LOC 0105Z 309DEG 40KT 3413 8435 3394 8436 3379 8456 3375
8475 3388 8489

$$

GAC015-045-057-067-089-097-117-121-135-223-150130-
/O.CON.KFFC.SV.W.0284.000000T0000Z-150715T0130Z/
DOUGLAS GA-GWINNETT GA-BARTOW GA-CARROLL GA-PAULDING GA-DEKALB GA-
FORSYTH GA-CHEROKEE GA-FULTON GA-COBB GA-
906 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR DOUGLAS...WESTERN GWINNETT...SOUTHERN BARTOW...NORTHEASTERN
CARROLL...PAULDING...DEKALB...SOUTHWESTERN FORSYTH...SOUTHERN
CHEROKEE...FULTON AND COBB COUNTIES...

AT 905 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 
NEAR MILTON TO SANDY SPRINGS...AUSTELL...DOUGLASVILLE AND 
DALLAS...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...MARIETTA...DOUGLASVILLE...LAWRENCEVILLE...CANTON...
CARTERSVILLE...DECATUR...DALLAS...SANDY SPRINGS...ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...EAST POINT...MILTON...
KENNESAW...DULUTH...WOODSTOCK AND ACWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3388 8504 3395 8505 3396 8498 3408 8492
      3408 8505 3421 8505 3421 8502 3426 8501
      3426 8439 3402 8400 3377 8400 3372 8406
      3362 8411 3364 8416 3365 8446 3356 8446
      3371 8506
TIME...MOT...LOC 0105Z 309DEG 40KT 3413 8435 3394 8436 3379 8456 3375
8475 3388 8489

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:11 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 14, 7:11 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT TUE JUL 14 2015

.PREV DISCUSSION... /ISSUED 326 PM EDT TUE JUL 14 2015/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST REGIONAL RADAR LOOP SHOWS ANOTHER CONVECTIVE COMPLEX GETTING
ORGANIZED ACROSS NORTH TN AND TRACKING SOUTH-SOUTHEAST. SPC HAS
PLACED MUCH OF TN IN A SEVERE THUNDERSTORM WATCH UNTIL 10 PM THIS
EVENING. HIRES RADAR MODELS ARE SHOWING BETTER AGREEMENT WITH THIS
COMPLEX PUSHING INTO FAR NORTH GA BETWEEN 5-7 PM THEN PUSHING
SOUTHWARD AND ACROSS THE ATLANTA METRO AREA BY 8-10 PM.. THEN INTO
PARTS OF CENTRAL GA BY MIDNIGHT AND CONTINUING INTO THE EARLY
WEDNESDAY MORNING HOURS. HOWEVER...DO EXPECT THE STRENGTH OF THIS
CONVECTION TO GREATLY DIMINISH AFTER MIDNIGHT AS IT PUSHES INTO
PARTS OF CENTRAL GA. BEFORE THEN... THESE STORMS COULD CONTINUE TO
BE STRONG AND POSSIBLY SEVERE THROUGH THE EVENING ACROSS NORTH
GA... AND WOULD NOT BE SURPRISED TO SEE PARTS OF NORTH GA PLACED
IN A SEVERE THUNDERSTORM WATCH BY 5-6 PM THIS EVENING. WILL HAVE
TO MONITOR THIS STORM COMPLEX CLOSELY THROUGH THE EVENING AS
INSTABILITIES REMAIN MODERATELY STRONG INTO THE EVENING. THE MAIN
STORM THREATS THROUGH AT LEAST THE EVENING CONTINUE TO BE DAMAGING
WINDS... FREQUENT LIGHTING AND POSSIBLY SOME LARGE HAIL AT TIMES.
LOCALIZED BRIEF FLOODING CANNOT BE RULED OUT AS WELL... ESPECIALLY
IF ANY TRAINING OCCURS IN THE MOUNTAINS. ALL INTEREST ACROSS NORTH
AND CENTRAL GA SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE
WATCHES AND/OR WARNINGS THIS LATE AFTERNOON AND EVENING.

MODELS ARE SHOWING SCATTERED SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS DEVELOPING ALONG A WEAK SURFACE TROUGH THAT DIPS INTO
NORTH GA AROUND 5-7 AM WEDNESDAY MORNING. ALTHOUGH EXPECTING MAINLY
SHOWERS WITH THIS MORNING CONVECTION... CANNOT RULE OUT A FEW NON-
SEVERE THUNDERSTORMS IN NORTH GA WEDNESDAY MORNING. THE COMBINATION
OF THE WEAK SURFACE TROUGH AND WEAK DISTURBANCES IN THE NW FLOW
ALOFT WILL HELP SPARK SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
ACROSS PARTS OF NORTH AND CENTRAL GA BETWEEN 2PM AND 10PM ON
WEDNESDAY. A FEW OF THESE COULD BE SEVERE AS WELL. THIS THREAT
SHOULD END BY 10 PM WEDNESDAY EVENING.

OTHERWISE... WILL ALLOW THE HEAT ADVISORY ACROSS PARTS OF CENTRAL GA
TO EXPIRE BY 7 PM THIS EVENING... AND ANOTHER HEAT ADVISORY WILL
LIKELY BE NEEDED FOR PARTS OF FAR CENTRAL GA AGAIN WEDNESDAY
AFTERNOON. WILL LET THE MIDNIGHT SHIFT HANDLE THIS. ALSO... A MAV
AND MET BLEND FOR TEMPS AND POPS LOOKED REASONABLE THROUGH THE SHORT
TERM.

39

LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. A WEAK COLD FRONT
AND PREFRONTAL TROUGH WILL BE MOVING INTO/OVER THE AREA WEDNESDAY
NIGHT WITH THE MAIN UPPER TROUGH BEGINNING TO MOVE OFFSHORE THE
EAST COAST. HIGHEST POPS WILL BE SHIFTING TO CENTRAL GA WHERE SOME
POTENTIAL FOR SEVERE STORMS MAY LINGER DURING THE EVENING...
POSSIBLY THE OVERNIGHT HOURS.

OTHERWISE HIGH PRESSURE RIDGE ALOFT BUILDS SOME OVER THE AREA ON
THURSDAY WITH THE CENTER REMAINING TO THE WEST. THIS PATTERN CONTINUES
THROUGH THE WEEKEND WITH JUST SOME WEAKENING OF THE UPPER RIDGE ON MONDAY.
THIS WILL ALSO WEAKEN/DIMINISH THE NW FLOW ALOFT AND SHORT WAVE
POTENTIAL OVER THE CWA...ALLOWING FOR A VERY DIURNAL NATURE TO ANY
SHOWERS AND THUNDERSTORMS.

TEMPERATURES FOR THE MOST PART WILL BE A COUPLE TO A FEW DEGREES ABOVE
NORMAL DURING THE LONG TERM PERIOD.

BDL/01

&&

.AVIATION...
00Z UPDATE...
CONTINUE TO MONITOR A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
FAR NORTH GEORGIA WHICH LOOKS TO ADVANCE TOWARD THE ATL AREA SITES
BY 00Z. THIS TIMING STILL LOOKS GOOD IN THE TAF AND WILL
INITIALIZE TEMPO IN 00Z SET FROM THE INITIAL LINE. LOOKS LIKE A
COUPLE HOURS LATER FOR MCN AND CSG ALTHOUGH PROSPECTS OF LINE
GETTING THERE ARE NOT AS HIGH BEFORE DISSIPATION. NEW LINE OF
STORMS LOOKS TO DEVELOP OVER CENTRAL GA WED AFTERNOON AND WILL
INCLUDE PROB30 FOR MCN AND CSG.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON TSRA TIMING AND WED POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  94  72  93 /  80  30  20  10
ATLANTA         76  92  72  91 /  80  40  20  10
BLAIRSVILLE     68  89  63  86 /  50  40  10  10
CARTERSVILLE    74  93  67  91 /  80  40  20  10
COLUMBUS        77  96  75  94 /  40  40  30  30
GAINESVILLE     74  91  71  90 /  80  40  10  10
MACON           76  97  74  95 /  50  40  30  20
ROME            74  93  69  92 /  80  40  10  10
PEACHTREE CITY  74  94  70  92 /  70  40  20  20
VIDALIA         77  96  76  96 /  50  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALKER...WALTON...
WHITE...WHITFIELD...WILKES.

HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONROE...MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...DEESE
LONG TERM....RW
AVIATION...DEESE
Hazardous weather outlook, Jul 14, 5:36 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE JUL 14 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-152145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
536 PM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTH GEORGIA AND PARTS OF
CENTRAL GEORGIA THIS EVENING INTO TONIGHT.

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS UP TO 70 MPH AND FREQUENT LIGHTNING.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHWARD INTO NORTH
GEORGIA AND CONTINUE MOVING THROUGH THE AREA INTO TONIGHT. SOME
STORMS WILL BE SEVERE...WITH THE GREATEST THREAT OVER NORTH
GEORGIA. THESE STORMS WILL LIKELY BEGIN TO WEAKEN AS THEY PUSH
INTO CENTRAL GEORGIA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY FOR CENTRAL AND
PORTIONS OF NORTH GEORGIA WITH DAMAGING WINDS AND FREQUENT LIGHTNING
BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO
BE POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MAINLY
CENTRAL GEORGIA ON THURSDAY AND ACROSS THE AREA FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT SPOTTERS NEED
TO REMAIN ALERT THIS EVENING INTO TONIGHT...AND ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 14, 8:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     BALL GROUND             34.34N  84.38W
07/14/2015                   CHEROKEE           GA   911 CALL CENTER

            SEVERAL TREES DOWN. POWER OUTAGES REPORTED

&&

EVENT NUMBER FFC1500521

SNELSON
Local storm report, Jul 14, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     CEDAR GROVE             34.72N  85.43W
07/14/2015                   WALKER             GA   911 CALL CENTER

            911 CALL CENTER HAS RECEIVED REPORTS OF NUMEROUS TREES
            DOWN COUNTY-WIDE.

&&

EVENT NUMBER FFC1500522

KOVACIK
Local storm report, Jul 14, 8:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     DREW                    34.21N  84.22W
07/14/2015                   FORSYTH            GA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AT INTERSECTION OF POST ROAD
            AND DREW ROAD. ADDITIONAL REPORTS OF TREES DOWN ALONG
            POST ROAD NEAR BENTLEY ROAD.

&&

EVENT NUMBER FFC1500523

DJN
Special weather statement, Jul 14, 8:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT TUE JUL 14 2015

GAZ025-036-150045-
CLARKE GA-JACKSON GA-
817 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CLARKE AND JACKSON COUNTIES UNTIL
845 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NICHOLSON TO
JEFFERSON...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
           TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATHENS...ARCADE...NICHOLSON...WINTERVILLE...BOGART...HULL...
ATHENS-CLARKE COUNTY (BALANCE)...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...WESTGATE PARK...SANDY CREEK RECREATION AREA...JAMES
HOLLAND YOUTH SPORTS CMPX...BARRETTS MILL AND OCONEE HEIGHTS.

LAT...LON 3415 8337 3405 8339 3403 8332 3400 8328
      3400 8327 3398 8327 3396 8326 3395 8328
      3391 8325 3393 8351 3394 8352 3401 8353
      3410 8353
TIME...MOT...LOC 0017Z 313DEG 21KT 3412 8338 3410 8359
Special weather statement, Jul 14, 8:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT TUE JUL 14 2015

GAZ021-022-033-034-150100-
NORTH FULTON GA-GWINNETT GA-CHEROKEE GA-FORSYTH GA-
832 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...GWINNETT...
CHEROKEE AND FORSYTH COUNTIES UNTIL 900 PM EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SUWANEE TO NEAR
ROSWELL...AND MOVING SOUTH AT 55 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...SUWANEE...NORCROSS...
BERKELEY LAKE...FREE HOME...LATHEMTOWN...BUFORD DAM-LAKE LANIER
PARKS...HOLBROOK...UNION HILL...DREW...BROOKWOOD AND BIRMINGHAM.

LAT...LON 3425 8405 3419 8405 3417 8406 3416 8405
      3395 8404 3395 8427 3397 8433 3397 8435
      3395 8435 3395 8440 3398 8438 3399 8438
      3401 8440 3403 8440 3429 8438
TIME...MOT...LOC 0032Z 358DEG 49KT 3405 8407 3408 8440
Local storm report, Jul 14, 8:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ROME                    34.26N  85.19W
07/14/2015                   FLOYD              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN IN THE
            VICINITY OF MARTHA BERRY HIGHWAY NEAR ROME.

&&

EVENT NUMBER FFC1500524

KOVACIK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:00 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes45 min
Jul 14, 8:06 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd24 min
Jul 14, 8:12 PM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson48 min
Jul 14, 8:16 PM EDTSevere Thunderstorm WarningFFCBartow29 min
Jul 14, 8:17 PM EDTSpecial Weather StatementFFCClarke28 min
Jul 14, 8:22 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Gordon, Paulding, Pickens23 min
Jul 14, 8:23 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Oconee, Oglethorpe37 min
Jul 14, 8:30 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk30 min
Jul 14, 8:32 PM EDTSpecial Weather StatementFFCForsyth28 min
Jul 14, 8:53 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes37 min
Jul 14, 8:55 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton50 min
Jul 14, 9:04 PM EDTSpecial Weather StatementFFCClarke26 min
Jul 14, 9:22 PM EDTSevere Thunderstorm WarningFFCBarrow, Clayton, Coweta, DeKalb, Fayette, Fulton and 5 more38 min
Jul 14, 9:28 PM EDTSpecial Weather StatementFFCGreene, Morgan32 min
Jul 14, 9:30 PM EDTSpecial Weather StatementFFCWarren30 min
Jul 14, 9:32 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton, Haralson, Paulding and 1 more28 min
Jul 14, 9:53 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 10 more52 min
Jul 14, 10:39 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Heard, Lamar and 2 more51 min
Jul 14, 11:24 PM EDTSpecial Weather StatementFFCBibb, Coweta, Jones, Lamar, Meriwether, Monroe and 3 more66 min
Jul 15, 3:34 AM EDTHeat AdvisoryFFCBleckley, Dodge, Emanuel, Jefferson, Johnson, Laurens and 10 more15 hr
Jul 15, 3:51 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 15, 4:12 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton48 min
Jul 15, 4:54 PM EDTSpecial Weather StatementFFCWilcox21 min
Jul 15, 4:58 PM EDTSpecial Weather StatementFFCSpalding32 min
Jul 15, 5:18 PM EDTSpecial Weather StatementFFCLamar27 min
Jul 15, 5:22 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart38 min
Jul 15, 5:39 PM EDTSpecial Weather StatementFFCBibb36 min
Jul 15, 5:50 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs40 min
Jul 15, 6:36 PM EDTSpecial Weather StatementFFCToombs24 min
Jul 15, 7:56 PM EDTSpecial Weather StatementFFCLaurens, Wheeler34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.